Aa
A
A
A
Close
Birth Control (Contraception) Community
6.43k Members
Avatar universal

long period after depo provera

Hi all, my gf got her first shot of depo 9 days ago. Then 7 days later she started her period which was on time as she calculated. Until now 7 days later, her period is still on.

When it started, the first 3 days was liht bleeding, followed by 4 days of normal bleeding till now.

Her periods always come on time and always lasts 5 days, first 2 days heavy bleeding, 3 days light bleeding. She never has PMS and almost never suffer from menstrual cramps. So her current period of 7 days is out of the norm . However she still does not have cramps or nausea or any menstrual related discomfort
5 Responses
Avatar universal
I wouldn't worry to much about your gf. It is normal, when first getting on Depo, for a person to have irregular periods. If the bleeding becomes very heavy, she is going through more pads than usual in a day, and it lasts for more than two more weeks than she should go see her doctor. If she is not having any discomfort than you shouldn't worry.
Avatar universal
Everyone's body reacts different to the different types of birth control. I was so happy on Depo because I NEVER had a period. I was so pleased with how it worked I told my cousin she should try it. Unfortunately it turned out much different for her. She was one of the unlucky girls that had a constant period for almost the entire time til her next shot was due. Sorry to say but some girls periods can last a month on that ****. I have seen many girls complain about the constant bleeding.
Avatar universal
Everyone's body reacts different to the different types of birth control. I was so happy on Depo because I NEVER had a period. I was so pleased with how it worked I told my cousin she should try it. Unfortunately it turned out much different for her. She was one of the unlucky girls that had a constant period for almost the entire time til her next shot was due. Sorry to say but some girls periods can last a month on that shot. I have seen many girls complain about the constant bleeding.
Avatar universal
is there any way to stop the bleeding? like any medicines from the doctor to try to stop bleeding
Avatar universal
No there is not. All you can do is wait for the bleeding to stop and I would suggest she try a different format of birth control instead of getting her next **** because chances are if she keeps up with constant bleeding then the next shot will cause the same thing to happen again.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.